Article Text

PDF
433 CUTANEOUS HYPERSENSITIVITY REACTION IN MULTIPLE RED INK TATTOOS FOLLOWING INGESTION OF FELODIPINE.
  1. S. Kiang,
  2. R. H. Bang,
  3. B. J. Zlotoff
  1. Department of Dermatology, University of New Mexico School of Medicine, Albuquerque, NM. University of Colorado Health Sciences Center, Denver

Abstract

Tattoo reactions to ink or carrier solutions used in tattooing have previously been reported following initial tattooing, or re-tattooing. Induration, pruritus, nodules, and papules represent the most common clinical presentations. Hypersensitivity to components of red dye, such as mercuric sulfide, and other metal salts, such as cobalt blue, chrome green, cadmium yellow, and nickel have been identified. We report an unusual case of red ink tattoo reaction arising simultaneously in multiple old tattoos following the ingestion of felodipine. Our patient developed a multi-faceted allergic reaction, including dyspnea, fatigue, myalgias, weakness, and thick, well-marginated, indurated plaques confined to the red pigment within numerous multi-colored tattoos, one and a half weeks after initial ingestion of felodipine. Biopsy showed an interface dermatitis with a lymphohistiocytic dermal infiltrate and pigment incontinence. Cessation of felodipine resulted in resolution of the systemic symptoms and rapid, albeit incomplete, improvement of the red plaques within the tattoos.

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.